Alert archive / Utah / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Salt Lake City, UT

August 31, 2008Salt Lake County, Tooele County, Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 31, 2008, 5:23 PM MDT for Salt Lake County, Tooele County, Utah County, Utah. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2008, 5:23 PM MDT (23:23 UTC)
Expired
Aug 31, 2008, 6:30 PM MDT
In force
67 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Salt Lake County, UT, Tooele County, UT, Utah County, UT

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 1:19 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2473 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 312325
SVRSLC
UTC035-045-049-010030-
/O.NEW.KSLC.SV.W.0055.080831T2323Z-080901T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
523 PM MDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALT LAKE COUNTY IN UTAH
  EAST CENTRAL TOOELE COUNTY IN UTAH
  NORTHWESTERN UTAH COUNTY IN UTAH

* UNTIL 630 PM MDT

* AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORM WINDS GUSTING TO 70 MPH. THE LEADING 
  EDGE OF THESE WINDS WERE LOCATED ALONG A LINE FROM SOUTH SALT LAKE 
  TO TOOELE...AND WERE MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TAYLORSVILLE...WEST JORDAN AND MURRAY BY 530 PM MDT...
  MIDVALE...HOLLADAY AND HERRIMAN BY 535 PM MDT...
  RIVERTON AND COTTONWOOD HEIGHTS BY 540 PM MDT...
  SANDY...BLUFFDALE AND ALPINE BY 545 PM MDT...

AT 500 PM MDT A GUST TO 61 MPH WAS REPORTED AT THE UNIVERSITY OF 
UTAH. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4037 11164 4020 11196 4059 11237 4084 11166
TIME...MOT...LOC 2323Z 291DEG 29KT 4076 11185 4050 11223

$$
2 follow-up statements
000 
WWUS55 KSLC 010000
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
559 PM MDT SUN AUG 31 2008

UTC035-049-010030-
/O.CON.KSLC.SV.W.0055.000000T0000Z-080901T0030Z/
UTAH UT-SALT LAKE UT-
559 PM MDT SUN AUG 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN SALT LAKE AND NORTHWESTERN UTAH COUNTIES...

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORM WINDS GUSTING TO 60 MPH.  THE 
LEADING EDGE OF THESE WINDS WERE LOCATED ALONG A LINE EXTENDING FROM 
18 MILES EAST OF SANDY TO LEHI...MOVING EAST AT 35 MPH.

AT 540 PM A WIND SENSOR NEAR POINT OF THE MOUNTAIN REPORTED A WIND 
GUST TO 56 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  AMERICAN FORK BY 605 PM MDT...
  PLEASANT GROVE BY 610 PM MDT...
  MT TIMPANOGOS AND LINDON BY 615 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4028 11203 4040 11217 4044 11217 4066 11167
      4062 11165 4053 11166 4037 11164 4020 11196
TIME...MOT...LOC 2359Z 291DEG 29KT 4065 11149 4040 11187

$$
000 
WWUS55 KSLC 010030
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
629 PM MDT SUN AUG 31 2008

UTC035-049-010039-
/O.EXP.KSLC.SV.W.0055.000000T0000Z-080901T0030Z/
UTAH UT-SALT LAKE UT-
629 PM MDT SUN AUG 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALT LAKE AND
NORTHWESTERN UTAH COUNTIES EXPIRES AT 630 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS IN EXCESS OF 50 MPH WERE 
REPORTED IN ALPINE AND HIGHLAND WITH THIS STORM.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF SALT LAKE AND 
UTAH COUNTIES THROUGH THE REMAINDER OF THE EVENING HOURS. LOCALLY 
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4028 11203 4040 11217 4044 11217 4066 11167
      4062 11165 4053 11166 4037 11164 4020 11196
TIME...MOT...LOC 0029Z 291DEG 29KT 4056 11119 4031 11157

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:25 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 31, 3:25 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT SUN AUG 31 2008

.SYNOPSIS...A COLD FALL-LIKE PACIFIC STORM SYSTEM WILL SETTLE INTO
THE WESTERN GREAT BASIN LATER TODAY...THEN MOVE EAST ACROSS UTAH
MONDAY. WIDESPREAD PRECIPITATION THROUGH LABOR DAY WILL BE
FOLLOWED BY MUCH COLDER TEMPERATURES EARLY NEXT WEEK.

&&

.DISCUSSION...DEEPENING MID LEVEL TROUGH DEVELOPING ACROSS THE GREAT
BASIN/PACIFIC NORTHWEST WILL IMPACT THE FORECAST AREA THROUGH LABOR
DAY. AHEAD OF THIS TROUGH...PLUME OF DEEP LAYER MOISTURE REMAINS IN
PLACE ACROSS MUCH OF UT. CLUSTER OF STRATIFORM RAINFALL WITH
EMBEDDED THUNDERSTORMS EARLIER HAS SOMEWHAT STABILIZED BOUNDARY
LAYER ACROSS SOUTHERN THIRD OF THE FORECAST AREA...AND EXPECT
COVERAGE OF ADDITIONAL CONVECTION TO BE MORE SCATTERED IN NATURE
THROUGH THIS EVENING.

FURTHER NORTH...MODELS HAVE BEEN CONSISTENT DEVELOPING CONVECTION
ALONG FRONTAL BOUNDARY LATE THIS AFTERNOON THROUGH THIS EVENING
ACROSS NORTHERN UT. REGIONAL RADAR IMAGERY INDICATES CONVECTION
INDEED BECOMING WIDESPREAD ALONG THIS BOUNDARY FROM NORTHWEST UT
BACK INTO EASTERN NV. DEEP LAYER SHEAR IS VERY FAVORABLE FOR
ORGANIZED SEVERE CONVECTION...AND WITH STRONG LINEAR FORCING MOST
LIKELY SCENARIO IS FOR STRONG SQUALL LINE WITH EMBEDDED SEVERE
GUSTS. ALREADY...GUSTS UP TO 70 MPH HAVE BEEN REPORTED OVER THE
NORTHWEST DESERTS. STRONG GUSTS WILL LIKELY REACHING THE WASATCH
FRONT BETWEEN 5 AND 7 PM.

AS SHORTWAVE TROUGH EJECTS ACROSS NORTHERN UT LATE TONIGHT THROUGH
MONDAY...ANTICIPATE WIDESPREAD STRATIFORM PRECIPITATION TO DEVELOP
ACROSS NORTHERN UT. LOW LEVEL NORTHWESTERLY FLOW COMBINED WITH
MID LEVEL COLD POOL SHOULD ALLOW FOR A PERIOD OF FAVORABLE
OROGRAPHIC FORCING ALONG WASATCH RANGE AS WELL...WITH SNOW LEVELS
DROPPING TO NEAR 8KFT DURING THE AFTERNOON. DO ANTICIPATE
MEASURABLE SNOWFALL ACROSS HIGHER ELEVATIONS THROUGHOUT THE DAY
MONDAY. PRECIPITATION SHOULD QUICKLY END LATE MONDAY
AFTERNOON/MONDAY EVENING AS TROUGH LIFTS AWAY FROM THE REGION.

&&

.HYDROLOGY...DEEP LAYER MOISTURE REMAINS IN PLACE ACROSS MUCH OF
UTAH THIS AFTERNOON...WHICH WILL RESULT IN THE POTENTIAL FOR HEAVY
RAINFALL WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP THROUGH THIS
EVENING. WHILE LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY OVER
SOUTHERN UTAH THROUGH THIS EVENING...INTENSE CONVECTIVE PRECIP HAS
DEVELOPED ALONG A LINE AHEAD OF A SURFACE COLD FRONT MOVING INTO
NORTHWEST UTAH. STRONG STORMS ARE POSSIBLE ALONG THE URBAN CORRIDOR
LATER THIS AFTERNOON/EVENING...CAPABLE OF PRODUCING INTENSE
RAINFALL. PLENTY OF CONCERN FOR FLASH FLOODING/DEBRIS FLOWS ACROSS
RECENT BURN AREAS IN SE SALT LAKE AND UTAH COUNTIES. URBAN FLOODING
MAY ALSO BE AN ISSUE...ESPECIALLY ALONG THE NRN WASATCH FRONT.
STEADY...AND AT TIMES HEAVY RAIN...COULD DEVELOP OVER THE SAME AREAS
LATER TONIGHT/MONDAY MORNING.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM THIS EVENING
ACROSS SOUTHERN UT...AND UNTIL MIDNIGHT FOR THE BURN SCARS ACROSS
NORTHERN UT.

&&

.AVIATION...A LINE OF THUNDERSTORMS DEVELOPING NEAR A FRONTAL
BOUNDARY IS EXPECTED TO ARRIVE AT THE SLC TERMINAL BETWEEN 23-00Z.
THIS WILL BRING GUSTY WINDS TO THE TERMINAL...WITH GUSTS POSSIBLY
EXCEEDING 40KT. WINDS ARE EXPECTED TO SHIFT TO WEST-NORTHWEST WITH
THE ARRIVAL OF THE LINE. WINDS COULD THEN BECOME ERRATIC BEHIND THE
BOUNDARY...BUT SHOULD SETTLE BACK TO NORTHWEST BY 03-04Z. CIGS ARE
EXPECTED TO LOWER TO BELOW 6000FT AGL WITH THE STORMS WITH BRIEF
MVFR CONDITIONS. CONDITIONS IMPROVING LATE THIS EVENING BUT
OCCASIONAL RAIN SHOWERS CAN STILL BE EXPECTED OVERNIGHT.
OTHERWISE...THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS DEVELOPING
AHEAD OF THE MAIN LINE OF STORMS AFFECTING THE TERMINAL PRIOR TO
23Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR
     UTZ003-004-008.

     FLASH FLOOD WATCH UNTIL 8 PM TONIGHT FOR
     UTZ013-019>021-517-518.

     SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR PORTIONS OF
     UTZ001>009-015.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT FOR
     WYZ021..

&&

SEAMAN/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 31, 7:26 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 AM MDT SUN AUG 31 2008

UTZ012>016-019>021-517-518-011300-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

THE MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN UTAH WILL PRODUCE
ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY
FROM THE STRONGER STORMS BEGINNING LATE THIS MORNING...AND
CONTINUING INTO EARLY THIS EVENING. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR PORTIONS OF SOUTHERN UTAH THROUGH THIS
EVENING. THE SLICK ROCK AND SLOT CANYON AREAS OF SOUTHERN UTAH
WILL BE MOST PRONE TO FLASH FLOODING THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRIER AIR WILL WORK INTO SOUTHERN UTAH FROM THE WEST BEGINNING
MONDAY. TEMPERATURES WILL BE SIGNIFICANTLY COOLER EARLY IN THE
WEEK...THEN START A GRADUAL WARMING TREND HEADING INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>011-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING
NORTHWEST UTAH TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT
WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. STRONG
THUNDERSTORMS WITH HAIL AND STRONG SURFACE WINDS ARE POSSIBLE
ACROSS THE WASATCH FRONT AND POINTS NORTH AND WEST LATE THIS
AFTERNOON THROUGH THIS EVENING.

HEAVY RAINS ARE ALSO POSSIBLE WITH THE EXPECTED SHOWERS AND STORMS
THROUGH THIS EVENING. RECENT BURN SCARS ALONG THE SALT LAKE AND
UTAH COUNTY PORTIONS OF THE WASATCH FRONT WILL BE PRONE TO FLASH
FLOODING AND DEBRIS FLOWS FROM EVEN MODEST RAINFALL EVENTS. A
FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THESE BURN AREAS. URBAN
FLOODING IS ALSO A POSSIBILITY WITH ANY HEAVY RAIN EVENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING
TONIGHT THROUGH MONDAY. MUCH COLDER TEMPERATURES WILL FOLLOW THE
FRONT...WITH DAYTIME HIGHS MONDAY ABOUT 30 DEGREES COLDER THAN
EARLY IN THE WEEKEND. RAIN...WITH HIGH ELEVATION SNOWS...WILL
EXISTS ALONG AND BEHIND THE FRONT MONDAY. SHOWERS WILL LINGER INTO
MONDAY NIGHT...THEN DRIER CONDITIONS WILL FOLLOW FOR THE BALANCE
OF THE WEEK. COOL TEMPERATURES WILL LINGER INTO NEXT WEEKEND...
THOUGH THE END OF THE WEEK READINGS WILL BE SUBSTANTIALLY HIGHER
THAN EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 31, 12:34 PM MDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1234 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 N ESCALANTE           37.79N 111.60W
08/30/2008                   GARFIELD           UT   PARK/FOREST SRVC

            FLOODING REPORTED ON THE ESCALANTE RIVER. ESCALANTE RIVER
            GAGE REPORTED 1088 CFS.

&&

LCHENG
Local storm report, Aug 31, 2:17 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
217 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      2 N ESCALANTE           37.79N 111.60W
08/30/2008                   GARFIELD           UT   PARK/FOREST SRVC

            FLOODING REPORTED ON THE ESCALANTE RIVER. ESCALANTE RIVER
            GAGE REPORTED 1088 CFS.

&&

LCHENG
Local storm report, Aug 31, 2:21 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
221 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 3:54 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE.

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 4:33 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
433 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLASH FLOOD      10 N KANAB              37.16N 112.52W
08/31/2008                   KANE               UT   PARK/FOREST SRVC

            WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
            RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
            UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.

&&

BMCINERN
Local storm report, Aug 31, 4:50 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

&&

LCHENG

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 12:35 PM MDTFlash Flood WarningSLCGarfield, Kane, Washington4 hr
Aug 31, 2:11 PM MDTSevere Thunderstorm WarningSLCTooele49 min
Aug 31, 2:40 PM MDTSevere Thunderstorm WarningSLCBox Elder50 min
Aug 31, 3:01 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele29 min
Aug 31, 3:31 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Morgan, Tooele, Weber44 min
Aug 31, 4:02 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele, Utah58 min
Aug 31, 4:12 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Davis, Morgan, Weber48 min
Aug 31, 4:50 PM MDTSevere Thunderstorm WarningSLCTooele40 min
Aug 31, 5:33 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele, Utah57 min
Aug 31, 5:51 PM MDTSevere Thunderstorm WarningSLCMorgan, Rich, Summit54 min

Nearby

Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.